Alert archive / California / Wind Advisories in 2020
Wind Advisory 41, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jun 12, 2020, 11:19 AM PDT. It took effect at Jun 12, 2020, 3:00 PM PDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2020, 11:19 AM PDT (18:19 UTC)
- In effect from
- Jun 12, 2020, 3:00 PM PDT
- Expired
- Jun 14, 2020, 5:00 AM PDT
- In force
- 38 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
882 WWUS76 KHNX 121819 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1119 AM PDT Fri Jun 12 2020 CAZ179>189-130230- /O.NEW.KHNX.WI.Y.0041.200612T2200Z-200613T0700Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County- Southern Kings County-Western San Joaquin Valley in Kern County- Eastern San Joaquin Valley in Kern County-Bakersfield- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, Delano, and Bakersfield 1119 AM PDT Fri Jun 12 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 15 to 25 mph with gusts up to 35 mph expected. Gusts to 45 mph possible along the West Side Hills. * WHERE...West Side Hills and San Joaquin Valley. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing dust or sand may reduce visibility to a mile or less at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ195>199-130230- /O.NEW.KHNX.WI.Y.0041.200613T0100Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1119 AM PDT Fri Jun 12 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Lake Isabella, Tehachapi Area, Fort Tejon, Indian Wells Valley and Kern County Desert. * WHEN...From 6 PM this evening to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strong crosswinds are possible. Blowing dust or sand may reduce visibility to a mile or less at times. Highways impacted include, but are not limited to, 14, 58, 178, and U.S. 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DCH
6 follow-up statements
449 WWUS76 KHNX 130221 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 721 PM PDT Fri Jun 12 2020 CAZ179>189-130700- /O.CON.KHNX.WI.Y.0041.000000T0000Z-200613T0700Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County- Southern Kings County-Western San Joaquin Valley in Kern County- Eastern San Joaquin Valley in Kern County-Bakersfield- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, Delano, and Bakersfield 721 PM PDT Fri Jun 12 2020 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...Sustained northwest winds 15 to 25 mph, with gusts near 40 mph expected. * WHERE...West Side Hills and San Joaquin Valley. * WHEN...Until midnight tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs may be blown down. Blowing dust or sand will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles, such as campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ CAZ195>199-131100- /O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 721 PM PDT Fri Jun 12 2020 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Until 5 AM PDT Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree branches may be blown down. Blowing dust or sand will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS... Highways impacted include, but are not limited to Highway 14, U.S. 395, Highway 58, and Highway 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ BS
120 WWUS76 KHNX 130525 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1025 PM PDT Fri Jun 12 2020 CAZ179>189-130630- /O.CAN.KHNX.WI.Y.0041.000000T0000Z-200613T0700Z/ West Side Hills-San Joaquin Confluence-Merced and Madera- Western San Joaquin Valley-Foggy Bottom-Fresno-Tulare County- Southern Kings County-Western San Joaquin Valley in Kern County- Eastern San Joaquin Valley in Kern County-Bakersfield- Including the cities of Avenal, Coalinga, San Luis Reservoir, Los Banos, Mendota, Merced, Madera, Atwater, Lemoore Station, Five Points, Kettleman City, Hanford, Lemoore, Corcoran, Fresno, Goshen, Visalia, Tulare, Porterville, Alpaugh, Wasco, Shafter, Delano, and Bakersfield 1025 PM PDT Fri Jun 12 2020 ...WIND ADVISORY IS CANCELLED... Wind gusts of 35 mph or higher are no longer expected in the San Joaquin Valley and West Side Hills. Therefore, the Wind Advisory has been cancelled. $$ CAZ195>199-131400- /O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1025 PM PDT Fri Jun 12 2020 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Until 5 AM PDT Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree branches may be blown down. Blowing dust or sand will reduce visibilities at times. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS... Highways impacted include, but are not limited to Highway 14, U.S. 395, Highway 58, and Highway 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ BS
783 WWUS76 KHNX 131342 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 642 AM PDT Sat Jun 13 2020 CAZ195>199-132145- /O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 642 AM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert, Tehachapi Area, Fort Tejon and Lake Isabella. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Andersen
902 WWUS76 KHNX 132118 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 218 PM PDT Sat Jun 13 2020 CAZ195>199-140530- /O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 218 PM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph. * WHERE...Indian Wells Valley, Kern County Desert, Tehachapi Area, Fort Tejon and Lake Isabella. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BSO
340 WWUS76 KHNX 140530 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1030 PM PDT Sat Jun 13 2020 CAZ195>199-141200- /O.CON.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1030 PM PDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...Sustained west winds 20 to 30 mph, with gusts around 55 mph expected. * WHERE...A portion of the Kern County mountains and desert. * WHEN...Until 5 AM PDT early Sunday morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree branches may be blown down. A few power outages are possible. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, U.S. Highway 395, Highway 58 through and below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass, including the town of Inyokern. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
611 WWUS76 KHNX 141157 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 457 AM PDT Sun Jun 14 2020 CAZ195>199-141300- /O.EXP.KHNX.WI.Y.0041.000000T0000Z-200614T1200Z/ Lake Isabella-Tehachapi Area-Fort Tejon-Indian Wells Valley- Kern County Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Frazier Park, Grapevine, Lebec, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 457 AM PDT Sun Jun 14 2020 ...WIND ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Wind speeds have decreased overnight and the Wind Advisory will expire at 5 AM. Occasional gusts near 45 mph will still be possible during the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 4:19 AM PDT, 7 hours earlier.
Area forecast discussion, Jun 12, 4:19 AM PDT, 7 hours before
Area Forecast Discussion National Weather Service Hanford CA 419 AM PDT Fri Jun 12 2020 .SYNOPSIS... A low pressure system will bring cooler temperatures through the weekend with a few showers and possible thunderstorms over the Sierra from Fresno County northward Friday afternoon and evening. Gusty winds will also accompany the system as it moves through Friday. Temperatures will then warm to several degrees above seasonal values by the middle of next week. && .DISCUSSION... High pressure which produced temperatures around 10 degrees above climo Thursday is weakening and shifting eastward as a low pressure trough pushes into the west coast. Low pressure is progged to swing across northern California later this afternoon and tonight. The incoming system will bring cooler temperatures beginning today, with afternoon highs dropping to around seasonal normals. Increased gusty winds will accompany the passing system this afternoon and evening but generally expected to remain below advisory levels. Main energy of the system will pass to the north but there will be enough instability for some showers and possibly a few thunderstorms over the Sierra and adjacent foothills from Fresno County northward this afternoon and evening. Temperatures will remain below normal through the weekend under a continued troughy pattern over the region. Heights will then increase over the region as the low pressure center lifts out. This will bring a warming trend for next week, with highs reaching several degrees above normal by midweek. && .AVIATION... Areas of MVFR with local IFR and mountain obscurations possible in isolated thunderstorms over the Sierra from Fresno County northward between 18Z and 04Z Friday. VFR conditions will otherwise prevail over the central California interior for at least the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is high. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && public...JEB aviation....JEB weather.gov/hanford
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.